Jump to content

Neurologist Doesn't Know What To Do


Recommended Posts

Hey everyone, it's been awhile since i've posted anything and thought this week would be a good time to update you guys. I had an appointment with my neurologist this past week. It was suppose to be a follow up about the migraines i get. Back in December he put me on Depakote ER and that was suppose to prevent a migraine from happening. Well to be make a long story short the medicine hasn't been working at all. I wake up every morning with a migraine, sometimes it;s so bad that i can't move, other times it'll go away for awhile but then come back. I had a major one this past week and ended up in the ER cause i couldn't stop throwing up, i was throwing up blood and stomach acid.

Anyway back to the appointment, he said that he doesn't know what to do with me anymore and the only thing he can do at this point is increase the Depakote or try something new, but since I'm already on so many other medicines right now, doing that would most likely back fire. And he doesn't want to create more problems. So he told me to go off the Depakote since it's not working, and see what happens. If the migraines get worse i'm suppose to call him. I've been off the medicine since thursday and i've had 2 migraines (could be just one long one).

I can't help but wonder why I'm getting these migraines and why nothing seems to help them. It's realy frustrating right now.

Link to comment
Share on other sites

Hi,

I know Nina has been having migraine probs. Maybe you can check and see what has helped her if anything. I hope you feel better soon though. I can't stand having a headache, never mind having a migraine.

Jacquie

Link to comment
Share on other sites

Have you tried topamax? I know, one more drug, but my son swears by them and I know many people on here have had experience with it. It is also an antieleptic, but a much smaller dose than is prescribed for seizures. Just a thought. morgan

I have yet to meet a neuro that could help me with anything. My son got his from his pcp...

Link to comment
Share on other sites

I too deal with migranes on an everyday basis.

I've had tests like you wouldn't believe and they don't know whats causing them.

When I started Toprol XL I noticed I did't get as many. I went from 4-5 a week to 1-2 a week and sometimes I went a couple weeks without a migrane.

They put me on the Toprol XL to lower my heart rate and it ended up helping with the migranes too, thankfully.

It's a beta-blocker though so don't know if it can help you. I know some can't handle them.

Have you tried a migrane diary and have they tried to find out what's causing them?

Good luck and hope you find some answers.

Amber

Link to comment
Share on other sites

Topamax was the second medicine he tried but it made me really sick and i kept losing weight, so he took me off of it. As for trying a beta blocker, my cardiologist put me on one before i was dx with POTS and that made me black out more. Then my gp put me on another beta blocker last september to prevent the migraines and it did the same thing.

Link to comment
Share on other sites

My POTS symptoms get worse when i don't take Florinef, so i don't think my cardologist will take me off of it. About trying Zoloft or Celexa, I'm already on Paxil to slow my heart rate. My neuroligst is concerened that if we try a new medicine that it will cause more problems because i'm already on so much major medicines.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...